Alert archive / Illinois / Wind Advisories in 2020

Wind Advisory 3, NWS Paducah, KY

June 9, 20204 states

NWS Paducah, KY issued this wind advisory at Jun 9, 2020, 2:00 AM CDT for 4 states. It took effect at Jun 9, 2020, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2020, 2:00 AM CDT (07:00 UTC)
In effect from
Jun 9, 2020, 7:00 AM CDT
Expired
Jun 9, 2020, 7:00 PM CDT
In force
12 hr
Issued by
NWS Paducah, KY
All 46 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Crittenden County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, Union County, KY, Webster County, KY, Butler County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS73 KPAH 090700
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
200 AM CDT Tue Jun 9 2020

ILZ075>078-080>094-INZ081-082-085>087-KYZ001>011-013>015-018-
MOZ087-108>112-114-091700-
/O.NEW.KPAH.WI.Y.0003.200609T1200Z-200610T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Caldwell-Union KY-
Webster-Henderson-Cape Girardeau-Ripley-Butler-Stoddard-Scott-
Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Hickman, Clinton, Bardwell, Wickliffe, Paducah, 
Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Princeton, Morganfield, Dixon, Henderson, Cape Girardeau, 
Jackson, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
200 AM CDT Tue Jun 9 2020

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southwest Indiana, southeast Missouri, 
  western Kentucky and southern Illinois.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
908 
WWUS73 KPAH 091546
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1046 AM CDT Tue Jun 9 2020

ILZ075>078-080>094-INZ081-082-085>087-KYZ001>011-013>015-018-
MOZ087-108>112-114-100000-
/O.CON.KPAH.WI.Y.0003.000000T0000Z-200610T0000Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Caldwell-Union KY-
Webster-Henderson-Cape Girardeau-Ripley-Butler-Stoddard-Scott-
Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Hickman, Clinton, Bardwell, Wickliffe, Paducah, 
Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Princeton, Morganfield, Dixon, Henderson, Cape Girardeau, 
Jackson, Doniphan, Poplar Bluff, Bloomfield, Sikeston, 
Charleston, and New Madrid
1046 AM CDT Tue Jun 9 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph 
  expected. 

* WHERE...Portions of southwest Indiana, southeast Missouri, 
  western Kentucky and southern Illinois. 

* WHEN...through 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jun 8, 5:55 PM CDT, 8 hours 5 minutes earlier.

Area forecast discussion, Jun 8, 5:55 PM CDT, 8 hours 5 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
555 PM CDT Mon Jun 8 2020

.UPDATE...
Issued at 550 PM CDT Mon Jun 8 2020

Updated Aviation discussion for 00Z TAF Issuance.

&&

.SHORT TERM...(Tonight through Tuesday night)
Issued at 239 PM CDT Mon Jun 8 2020

The remnants of Tropical Depression Cristobal will impact the
region tonight through Tuesday night. Initial concern will be the
potential for a few low-topped supercells in SE MO late this
afternoon into the early evening. Environment there has become
increasingly unstable with diurnal heating. Latest SPC
mesoanalysis shows 1000-1500 J/kg of uncapped SBCAPE. However,
effective low-level shear still looks to be marginal at best to
support mesocyclone development. Can't rule out an isolated
rotating storm, but widespread severe looks unlikely through
this evening.

Rainfall will increase in coverage and intensity tonight through
the first half of Tuesday. The highest QPF axis has trended
slightly westward with this forecast package, but for the sake of
consistency, will maintain current Flash Flood Watch area. Still
expecting 1.5-2.0" over Carter/Ripley counties and 1-1.5" over the
rest of the watch area. Locally higher amounts are also possible
with thunderstorm activity or training rain bands. PWAT values are
progged to rise to 2.4-2.6" early Tuesday, so very efficient
rainfall accumulation is possible.

Gradient winds look to stay just shy of wind advisory levels at
this time, but widespread gusts of 30-40 mph seem probable. Can't
rule out isolated gusts up to 45 mph mixing down in heavier
showers. Have issued an SPS highlighting the strong gradient wind
potential.

Severe weather potential has come into better focus with this
forecast package. Model guidance is in decent agreement that an
elongated H5 trough trailing the remnant center of circulation
will swing through the TN Valley Tuesday morning into the
afternoon, kicking of a band of E/NE-moving convection. This band
looks to initiate around the Mississippi River around 12-15z, then
move into W KY, S IL, and eventually SW IN by 21-24z. With modest
diurnal heating to allow for at least limited destabilization,
backed low- level flow, and deep BL moisture, potential exists for
scattered organized convection, with brief tornadoes being the
primary threat. Weak midlevel lapse rates will limit the severe
potential somewhat. Overall, the SPC Day 2 slight risk looks good
for the CWA.

With tropical moisture, clouds, and precipitation advecting into
the region, temperatures will be quite warm overnight, in the
lower to middle 70s. Dew point temperatures may creep up to 75
degrees or even a little higher. Highs tomorrow will be limited by
a bit by clouds and precipitation, but during breaks in both,
temperatures should warm into the middle to upper 80s.

.LONG TERM...(Wednesday through Monday)
Issued at 239 PM CDT Mon Jun 8 2020

A compact closed low will open up and lift northwest from eastern
Missouri to Lake Michigan Wednesday, as it gets assimilated into a
larger trough pushing eastward through the Upper Midwest. We will
maintain a small chance of showers east of the Mississippi River
through the day, with the best chances over the Evansville Tri
State. The cold front will be east of the area to begin the day, and
southwest winds will be rather gusty and well into Lake Wind
Advisory territory for most if not all of the region.

We will then remain in cyclonic northwest flow aloft through the
remainder of the work week, as the upper trough settles in over the
Great Lakes. The 12Z GFS does generate QPF with a weak surface
boundary moving southward through the area along with a weak impulse
aloft on Friday. The GFS is the outlier and we will keep the
forecast dry.

Upper-level ridging will amplify over the Plains Friday, which will
help reinforce the surface high pressure over the region, regardless
of any convective potential. This should lead to a dry and much more
pleasant weekend than the one we just experienced. The 12Z ECMWF
holds onto a closed low that wobbles through Great Lakes through the
weekend and into next Monday. It generates some QPF over our region
mainly Sunday and early Monday. The ECMWF solution represents a
rather significant change and seems a bit extreme, so we will
maintain the dry forecast.

Temperatures will start out near normal Wednesday through Friday,
and then drop to 5 or more degrees below normal over the weekend.
Despite no southerly return flow next Monday, high temperatures are
expected to climb back to normal as high pressure aloft settles
overhead.

&&

.AVIATION...
Issued at 550 PM CDT Mon Jun 8 2020

Cristobal is forecast to lift north across Arkansas and Missouri
tonight. Outer spiral bands of showers are already nearing KCGI
and KPAH, and this trend will continue overnight and increase,
as he lifts. VFR bases will lower to restricted categories as
rains become more predominant and vsbys respond in kind, and
winds will veer and increase their gustiness. Winds become
south/still gusty tmrw as Cristobal lifts further north into
Iowa, and predominant showers taper back to scattered/vicinity
mention with likely a continuation of restricted bases.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...Flash Flood Watch through Tuesday evening for MOZ086-100-107>110.

IN...None.
KY...None.

&&
Hazardous weather outlook, Jun 8, 10:24 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
1024 PM CDT Mon Jun 8 2020

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
1024 PM CDT Mon Jun 8 2020

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

A Flash Flood Watch is in effect tonight for portions of southeast
Missouri. Refer to the Watch for details.

A small chance of thunderstorms continues across portions of
southeast Missouri, southern Illinois, and far western Kentucky
overnight. Lightning and heavy rain are the primary concerns.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Flash Flood Watch continues Tuesday for portions of southeast
Missouri. Refer to the Watch for details.

Scattered strong to severe storms will be possible Tuesday morning
through the late afternoon. The primary hazards will be a brief,
weak tornado or two, in relation to the remnants of Tropical
Storm Cristobal. Additional isolated storms may develop across
the region Tuesday evening and night with a cold front as well.

South, southwest gradient winds with gusts of 30 to 40 mph at
times Tuesday. Conditions on area lakes will be hazardous
throughout the day Tuesday due to the gradient wind, as well as
the chance of storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:59 AM CDTSpecial Weather StatementPAHChristian31 min
Jun 9, 9:42 AM CDTSpecial Weather StatementPAHFulton, Hickman18 min
Jun 9, 10:36 AM CDTAreal Flood AdvisoryPAHBallard, McCracken4 hr
Jun 9, 10:59 AM CDTSpecial Weather StatementPAHHardin31 min
Jun 9, 11:12 AM CDTSevere Thunderstorm WarningPAHJohnson, Massac, Pope33 min
Jun 9, 11:23 AM CDTAreal Flood AdvisoryPAHPope4 hr
Jun 9, 12:05 PM CDTSpecial Weather StatementPAHSaline25 min
Jun 9, 12:23 PM CDTAreal Flood AdvisoryPAHJohnson2 hr
Jun 9, 1:40 PM CDTSpecial Weather StatementPAHHardin35 min
Jun 9, 2:02 PM CDTSpecial Weather StatementPAHPosey, Vanderburgh28 min
Jun 9, 2:14 PM CDTAreal Flood AdvisoryPAHPosey, Vanderburgh59 min

Nearby

Wind Advisories in Illinois, 2020Wind Advisories in Kentucky, 2020Wind Advisories in Missouri, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.